Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 152, NWS Austin/San Antonio, TX

October 24, 2015Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Oct 24, 2015, 1:50 AM CDT for Burnet County, Llano County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 24, 2015, 1:50 AM CDT (06:50 UTC)
Expired
Oct 24, 2015, 6:15 AM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

Counties Burnet County, TX, Llano County, TX

The radar

The Ft Hood radar (KGRK), 86 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 3:41 AM CDTHEAVY RAIN 4.35 Nnw Burnet, TXRAINFALL IN PAST 3 HOURS
Oct 24, 5:55 AM CDTFLASH FLOOD3 Nne Burnet, TXWATER CROSSINGS ON RM 963 CLOSED DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 245 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 6.8 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2015-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2209 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2015-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2209 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WGUS54 KEWX 240650
FFWEWX
TXC053-299-241115-
/O.NEW.KEWX.FF.W.0152.151024T0650Z-151024T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
150 AM CDT SAT OCT 24 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BURNET COUNTY IN SOUTH CENTRAL TEXAS...
  LLANO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 615 AM CDT
    
* AT 145 AM CDT...DOPPLER RADAR INDICATED TRAINING THUNDERSTORMS
  PRODUCING HEAVY RAINS OVER LLANO AND BURNET COUNTIES. RADAR
  ESTIMATES AND RAIN GAUGE REPORTS SUGGEST THAT 2 TO 3 INCHES OF
  RAIN HAVE ALREADY FALLEN SINCE 9 PM CDT FRIDAY EVENING. FLASH
  FLOODING IS EXPECTED TO BEGIN SHORTLY. AN ADDITIONAL 2 TO 5 INCHES
  OF RAIN IS POSSIBLE THROUGH THE NEXT SEVERAL HOURS...AS A SLOW
  MOVING COMPLEX OF THUNDERSTORMS MOVES SLOWLY SOUTH ACROSS THE AREA
  WHILE FEEDER CELLS CONVERGE NORTHWARD INTO THIS STORM COMPLEX.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  KINGSLAND...MARBLE FALLS...BURNET...LLANO...BERTRAM...BUCHANAN
  DAM...GAINESVILLE...GRANITE SHOALS...HORSESHOE BAY...MEADOWLAKES...
  HIGHLAND HAVEN...BLUFFTON...VALLEY SPRING...SPICEWOOD...OXFORD...
  LONE GROVE...OATMEAL...SHADY GROVE...INKS LAKE STATE PARK AND
  STOLZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3091 9783 3079 9796 3050 9812 3046 9810
      3043 9812 3050 9840 3050 9896 3092 9896
      3092 9845 3093 9841 3096 9845 3103 9844
      3103 9791

$$

MO
2 follow-up statements
043 
WGUS74 KEWX 240840
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 AM CDT SAT OCT 24 2015

TXC053-299-241115-
/O.CON.KEWX.FF.W.0152.000000T0000Z-151024T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-LLANO TX-
340 AM CDT SAT OCT 24 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
BURNET AND LLANO COUNTIES...

AT 335 AM CDT...SEVERAL GAUGE REPORTS OVER BURNET AND EASTERN LLANO
COUNTY INDICATED RAINFALL TOTALS OF 3 TO 6 INCHES OVER THE PAST 24
HOURS...WITH A FEW LOCATIONS FROM LAKE BUCHANAN TO HIGHWAY 281 NORTH
OF BURNET SHOWING OVER 4 INCHES OF RAIN IN THE PAST 3 HOURS.
NUMEROUS SLOW MOVING THUNDERSTORMS CONTINUE TO TRAIN OVER THESE SAME
AREAS WITH AN ADDITIONAL 2 TO 3 INCHES OF RAIN POSSIBLE BEFORE THE
HIGHER RAINFALL RATES SHIFT SOUTH OF THE WARNED AREA BY 530 AM
CDT. FLASH FLOODING IS LIKELY...ESPECIALLY OVER BURNET COUNTY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGSLAND...MARBLE FALLS...BURNET...LLANO...BERTRAM...BUCHANAN DAM...
GAINESVILLE...GRANITE SHOALS...HORSESHOE BAY...MEADOWLAKES...HIGHLAND
HAVEN...BLUFFTON...VALLEY SPRING...SPICEWOOD...OXFORD...LONE GROVE...
OATMEAL...SHADY GROVE...INKS LAKE STATE PARK AND STOLZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING
FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3091 9783 3079 9796 3050 9812 3046 9810
      3043 9812 3050 9840 3050 9896 3092 9896
      3092 9845 3093 9841 3096 9845 3103 9844
      3103 9791

$$

MO
556 
WGUS74 KEWX 241111
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
611 AM CDT SAT OCT 24 2015

TXC053-299-241120-
/O.EXP.KEWX.FF.W.0152.000000T0000Z-151024T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-LLANO TX-
611 AM CDT SAT OCT 24 2015

...THE FLASH FLOOD WARNING FOR BURNET AND LLANO COUNTIES WILL EXPIRE
AT 615 AM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. HOWEVER...LOW LYING AREAS MAY HAVE PONDING OF WATER
AND SMALL STREAMS MAY HAVE SOME FLOWING WATER FOR THE NEXT HOUR OR
SO DUE TO THE EARLIER HEAVY RAINS.

LAT...LON 3091 9783 3079 9796 3050 9812 3046 9810
      3043 9812 3050 9840 3050 9896 3092 9896
      3092 9845 3093 9841 3096 9845 3103 9844
      3103 9791

$$

CP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 1:01 AM CDT, 49 minutes earlier.

Area forecast discussion, Oct 24, 1:01 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
101 AM CDT SAT OCT 24 2015

.AVIATION...
/06Z TAFS/
A COLD FRONT CURRENTLY ACROSS CENTRAL TEXAS WILL PUSH TO THE SOUTH
OVERNIGHT WHILE AN UPPER LEVEL TROUGH PUSHES TO THE SOUTHEAST FROM
THE FOUR CORNERS REGION. IN ADDITION...ABUNDANT TROPICAL MOISTURE
WILL PUSH TO THE NORTH FROM THE GULF OF MEXICO. ALL THESE
INGREDIENTS WILL COMBINE TO PRODUCE CLOUDY SKIES...SHOWERS AND
THUNDERSTORMS OVERNIGHT INTO SATURDAY AFTERNOON. MVFR CONDITIONS
ARE EXPECTED FOR THE NEXT FEW HOURS ACROSS AREA TERMINALS BEFORE
SHOWERS AND STORMS BEGIN TO AFFECT THE I-35 SITES. AS THE LINE OF
SHOWERS AND STORMS MOVE OVER THE TERMINALS OVERNIGHT AND EARLY
SATURDAY...EXPECT LOWER END IFR CIGS. CANT RULE OUT LIFR
CONDITIONS FOR SHORT PERIODS MAINLY DURING DAY BREAK. IFR
CONDITIONS WILL PREVAIL FOR MUCH OF SATURDAY. A WIND SHIFT IS
EXPECTED AROUND 22 TO 23Z TIME FRAME ALONG THE I-35 SITES AS THE
FRONTAL BOUNDARY PUSHES THROUGH. MODERATE NORTHERLY WINDS ARE
EXPECTED IN THE WAKE OF THE FRONT WITH WIND GUSTS UP TO 25 KNOTS.

&&

.PREV DISCUSSION... /ISSUED 1007 PM CDT FRI OCT 23 2015/

DISCUSSION...
MOISTURE CONTINUES TO INCREASE ACROSS SOUTH CENTRAL TEXAS THIS
EVENING WITH PWS NOW MOSTLY AT OR ABOVE 2 INCHES. UPWARD MOTION
ALSO INCREASING AS AN UPPER LEVEL TROUGH OVER ARIZONA APPROACHES.
SURFACE BOUNDARY FROM BROWNWOOD TO SONORA TO DRYDEN DRIFTING TO
THE SOUTH. MOISTURE CONVERGENCE ALONG THE BOUNDARY WILL CONTINUE
TO ALLOW FOR TRAINING OF SHOWERS AND THUNDERSTORMS THIS EVENING
THROUGH THE OVERNIGHT INTO MORNING AS IT SAGS SOUTH ACROSS THE
HILL COUNTRY TO ALONG THE ESCARPMENT. THIS IS THE GREATEST THREAT
AREA FOR HEAVY RAINS AND FLOODING INITIALLY. THE LOW LEVEL JET
STRENGTHENS OVERNIGHT FOR MORE WIDESPREAD STREAMER SHOWERS WITH
EMBEDDED ISOLATED THUNDERSTORMS MAINLY ALONG AND EAST OF HIGHWAY
281. AS THESE BECOME MORE PERSISTENT...HEAVY RAINS AND FLOODING
WILL BECOME A THREAT FOR THESE AREAS OVERNIGHT INTO MORNING. THE
BOUNDARY WILL CONTINUE TO SAG SOUTHEAST AS A SURFACE LOW BEGINS TO
TAKE SHAPE OVER FAR SOUTHERN TEXAS AS HURRICANE PATRICIA CONTINUES
TO MOVE NORTH ACROSS MEXICO. THE HEAVY RAIN AND FLOOD THREAT THEN
SLOWLY SHIFTS TO ALONG AND EAST OF HIGHWAY 281 DURING THE
AFTERNOON.

PREV DISCUSSION... /ISSUED 648 PM CDT FRI OCT 23 2015/

AVIATION...
WE ARE SEEING A BREAK IN THE ACTION AND ALL SITES ARE CURRENTLY
VFR. SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS EVENING AND
CONTINUE ON AND OFF THROUGH THE PERIOD. HAVE NOT TRIED TO GUESS
WHEN RAIN WILL STOP...BUT CIGS AND VIS WILL BE THE DRIVING FACTOR.
CIGS WILL GENERALLY BE LOWER THAN VIS AND WILL VARY BETWEEN MVFR
AND LIFR. A WIND SHIFT TO THE NORTH WILL COME SATURDAY EVENING.

PREV DISCUSSION... /ISSUED 458 PM CDT FRI OCT 23 2015/

SIGNIFICANT THREAT FOR FLASH AND RIVER FLOODING OVERNIGHT INTO SATURDAY
AS HEAVY RAIN AND THUNDERSTORMS IMPACT THE AREA...

SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...

MAIN FOCUS REMAINS CENTERED AROUND THE DANGEROUS FLASH FLOODING AND
RIVER FLOODING RISK OVERNIGHT TONIGHT AND CONTINUING THROUGH
SATURDAY EVENING. RAINFALL AMOUNTS WILL BE GREATEST ACROSS THE
SOUTHEAST COASTAL PLAINS AS 6 TO 12 INCHES IS LIKELY WITH
ISOLATED POCKETS OF 15 INCHES POSSIBLE. A SECONDARY MAXIMUM WILL
BE LOCATED ACROSS THE HILL COUNTY AND NORTHERN PORTIONS OF THE
I-35 CORRIDOR WHERE 5 TO 8 INCHES ARE LIKELY WITH ISOLATED 10 INCH
POCKETS. THE MAIN TIME-FRAME FOR ENHANCED RAINFALL WILL BE FROM
LATE EVENING TONIGHT THROUGH 8-9PM SATURDAY. THESE AMOUNTS IN A
QUICK TIME FRAME WILL LEAD TO FLASH FLOODING AND QUICK RISES IN
LOCAL RIVERS AND CREEKS. THE MAIN RISK WITH THESE THUNDERSTORMS
WILL BE HEAVY RAIN AS THE HAIL AND TORNADO RISK WILL BE QUITE
LIMITED. THE CURRENT SYNOPTIC AND MESOSCALE SET-UP HISTORICALLY
FAVORS A HEAVY RAIN EVENT GIVEN +2 SD PWATS OF MOISTURE WITH DEEP
GULF AND TROPICAL PACIFIC AIRMASSES UNDERNEATH A MID TO UPPER
LEVEL LOW PRESSURE SYSTEM AND IN CONCERT WITH A DEVELOPING SURFACE
LOW ALONG THE TEXAS COAST DURING THE DAY SATURDAY.

CURRENTLY...SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS THE COASTAL
PLAINS ARCING NNW INTO THE AUSTIN AREA AND PORTIONS OF THE HILL
COUNTRY. THE COASTAL PLAINS NORTHWARD INTO BASTROP AND LEE COUNTIES
WILL BE THE FAVORED CORRIDOR OF NORTHWARD STREAMING SHOWERS THROUGH
THE NEXT 3 HOURS. AREAS WEST OF THIS LOCATION WILL SEE A LULL UNTIL
MID TO LATE EVENING WHEN ADDITIONAL DEVELOPMENT IS EXPECTED TO BOTH
MOVE FROM THE SOUTH AS WELL AS FROM THE NORTH IN THE HILL COUNTRY.

FOR OVERNIGHT INTO SATURDAY MORNING...SEVERAL WEATHER FACTORS WILL
COME TOGETHER TO DEVELOP HEAVY RAIN ACROSS THE REGION THAT WILL
INCREASE THE FLASH FLOODING RISK SUBSTANTIALLY. ENHANCED LIFT FROM
THE MID TO UPPER LEVEL LOW OVER NORTHERN MEXICO AND UPPER LEVEL
DIVERGENCE FROM 60-70 KT 300 MB FLOW WILL SUPPORT DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS ACROSS A STALLED BOUNDARY OVER THE HILL
COUNTRY AND SOUTHERN EDWARDS PLATEAU. AT THE SAME TIME...A SURFACE
LOW IS EXPECTED TO DEVELOP ACROSS SOUTH TEXAS AND HELP SERVE AS A
LOW-LVL CONVERGENCE ZONE FOR NORTHWARD MOVING STORMS. THE HILL
COUNTRY ACTIVITY SHOULD BEGIN NEAR OT JUST AFTER MIDNIGHT AND THE
NORTHWARD MOVING ACTIVITY FROM THE SOUTH WILL LATE THIS EVENING
THROUGH THE OVERNIGHT. THESE STORMS WILL BE CAPABLE OF 2-3 INCH
PER HOUR RATES AND IF TRAINING OCCURS...AMOUNTS WILL ADD UP
QUICKLY AND FLASH FLOODING WILL RESULT DURING THE LOWER AWARENESS
PERIOD OF THE EARLY MORNING HOURS.

FOR MID-SATURDAY MORNING THROUGH SATURDAY NIGHT...THE COASTAL
SURFACE LOW WILL STRENGTHEN AND BECOME THE MAIN PRECIPITATION
DRIVER IN ASSOCIATION WITH THE FRONT. THE LOCATION AND PATH OF
THE SURFACE LOW WILL BE CRITICAL FOR ADDITIONAL RAINFALL AMOUNTS
DURING THIS PERIOD. THE ONCE STALLED FRONT OVER THE HILL COUNTRY
SHOULD SHIFT SOUTH SATURDAY WITH A NOTICEABLE 925MB TEMP GRADIENT
NOTED ACROSS THE REGION. WHERE THIS BAROCLINIC ZONE RESIDES WILL
BE THE MOST LIKELY LOCATION OF THE SURFACE LOW. THE SOUTHEAST
COASTAL PLAINS WILL BE THE MOST SUSCEPTIBLE TO RECEIVING HEAVY
RAIN DURING THIS TIME WHERE THE STRONG MID TO UPPER-LEVEL
DIVERGENCE WILL AID IN VERTICAL LIFT OF AMPLE LOW-LVL MOISTURE.
THE MERGING OF THE FRONT WITH THE COASTAL LOW WILL LIKELY CREATE
SOME LOCALIZED HIGHER RAIN INTENSITY BANDS THAT WILL ADD TO THE
OVERALL RAINFALL TOTALS. BY 4PM SATURDAY AFTERNOON THE HEAVY RAIN
SHOULD BE BEGIN TO MOVE OUT OF THE HILL COUNTRY AND ALL WESTERN
AREAS. BY 7PM...THE HEAVY RAIN RISK WILL SHIFT EAST OF THE METRO
AREAS. SOME LINGERING RAIN SHOWERS WILL PERSIST AS THE BASED OF
THE MID TO UPPER LOW TRAVERSE OVER THE REGION SATURDAY NIGHT INTO
SUNDAY MORNING.

LONG TERM (SUNDAY THROUGH NEXT FRIDAY)...

RESIDUAL LIGHT TO MODERATE RAIN AND STORMS WILL CONTINUE INTO MID-
DAY SUNDAY AS THE TROUGH AXIS PASSES OVER THE REGION AND THE STRONG
SURFACE LOW SHIFTS NEAR HOUSTON. WHILE LIGHTER AMOUNTS OF RAIN ARE
EXPECTED DURING THIS TIMEFRAME..ANY NEW AMOUNTS WILL FURTHER WORSEN
ANY ONGOING FLOODING CONCERNS.

MOST OF THE RAIN WILL END THROUGH SUNDAY AFTERNOON AND EVENING WITH
IMPROVING CONDITIONS. THE AREA WILL BE BEHIND THE FRONT WITH MUCH
COOLER READINGS AS HIGHS WILL BE IN THE UPPER 60S TO MID 70S ACROSS
THE REGION. A GRADUAL WARM UP WILL OCCUR TUESDAY AND WEDNESDAY BACK
INTO THE 70S AND 80S WITH DRY CONDITIONS EXPECTED. ANOTHER STRONG
FRONT ASSOCIATED WITH A SHARP TROUGH ACROSS THE CENTRAL PLAINS
SHOULD PASS THROUGH THE REGION LATE THURSDAY OR FRIDAY FOR OUR NEXT
ROUND OF RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              62  70  61  72  59 /  80  40  20  10  10
AUSTIN BERGSTROM INTL AIRPORT  61  71  59  72  58 /  90  40  20  10  10
NEW BRAUNFELS MUNI AIRPORT     63  73  60  74  58 /  80  30  20  10  10
BURNET MUNI AIRPORT            59  68  57  70  57 /  60  30  20  10  10
DEL RIO INTL AIRPORT           60  74  56  76  55 /  30  10  -   -    0
GEORGETOWN MUNI AIRPORT        60  70  58  71  57 /  80  40  20  10  10
HONDO MUNI AIRPORT             61  75  57  76  55 /  40  30  20  10  -
SAN MARCOS MUNI AIRPORT        63  71  60  73  59 /  90  30  20  10  10
LA GRANGE - FAYETTE REGIONAL   65  71  61  72  60 / 100  50  30  20  10
SAN ANTONIO INTL AIRPORT       63  74  60  74  59 /  70  30  20  10  10
STINSON MUNI AIRPORT           64  75  61  76  59 /  70  30  20  10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...04
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Oct 23, 5:53 PM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT FRI OCT 23 2015

TXZ171>173-183>194-202>209-217>225-228-242300-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
553 PM CDT FRI OCT 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR ALL OF SOUTH
CENTRAL TEXAS. AN UPPER DISTURBANCE INTERACTING WITH MOISTURE
FROM PACIFIC HURRICANE PATRICIA WILL PRODUCE A THREAT OF VERY
HEAVY RAINFALL OVER MUCH OF SOUTH CENTRAL TEXAS...ESPECIALLY LATE
THIS EVENING AND OVERNIGHT. MANY AREAS SHOULD SEE A POTENTIAL FOR
3 INCHES OR MORE OF RAIN THROUGH TONIGHT...LEADING TO FLASH
FLOODING. THE FLASH FLOOD POTENTIAL WILL INCREASE TONIGHT INTO
SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

VERY HEAVY RAINS ARE EXPECTED SATURDAY THROUGH SATURDAY NIGHT...
ESPECIALLY OVER THE EASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS.
LARGE AREAS OF 5 TO 10 INCH RAINFALL AMOUNTS ARE EXPECTED TO
DEVELOP BY SUNDAY MORNING WITH A ISOLATED TOTALS OF 10 TO 15
INCHES POSSIBLE. ACROSS AREAS WEST OF A MOUNTAIN HOME TO PEARSALL
LINE...HEAVY RAINS SHOULD BE LESS WIDESPREAD. WESTERN COUNTIES
SHOULD EXPECT AREAS OF 1 TO 3 INCH RAINFALL AMOUNTS WITH ISOLATED
TOTALS UP TO 6 INCHES. THE TIMING FOR HEAVIEST RAINFALL IS
EXPECTED TO BE FROM EARLY SATURDAY MORNING THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE POSSIBLE SATURDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 8:19 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe116 min
Oct 23, 10:55 PM CDTAreal Flood AdvisoryEWXLlano3 hr
Oct 23, 11:45 PM CDTAreal Flood AdvisoryEWXBurnet, Llano3 hr
Oct 24, 12:28 AM CDTAreal Flood AdvisoryEWXVal Verde4 hr
Oct 24, 1:39 AM CDTFlash Flood WarningEWXEdwards, Val Verde4 hr
Oct 24, 1:47 AM CDTAreal Flood AdvisoryEWXAtascosa, Bexar3 hr
Oct 24, 2:00 AM CDTAreal Flood AdvisoryEWXBandera, Blanco, Gillespie, Kendall, Kerr, Real4 hr
Oct 24, 3:00 AM CDTFlash Flood WarningEWXBexar, Comal, Guadalupe, Kendall4 hr
Oct 24, 3:06 AM CDTSpecial Weather StatementEWXVal Verde54 min
Oct 24, 3:21 AM CDTAreal Flood AdvisoryEWXWilliamson114 min
Oct 24, 3:29 AM CDTFlash Flood WarningEWXBandera, Edwards, Kerr, Real3 hr
Oct 24, 3:52 AM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Oct 24, 4:23 AM CDTFlash Flood WarningEWXTravis, Williamson7 hr
Oct 24, 4:43 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Val Verde3 hr
Oct 24, 4:50 AM CDTFlash Flood WarningEWXBlanco, Comal, Gillespie, Hays, Kendall, Kerr2 hr
Oct 24, 5:53 AM CDTFlash Flood WarningEWXBastrop, Lee6 hr
Oct 24, 6:22 AM CDTFlash Flood WarningEWXEdwards, Real, Uvalde3 hr
Oct 24, 6:37 AM CDTSpecial Weather StatementEWXBastrop, Lee53 min
Oct 24, 6:48 AM CDTFlash Flood WarningEWXBandera, Bexar, Blanco, Caldwell, Comal, Gillespie and 6 more3 hr
Oct 24, 8:16 AM CDTFlash Flood WarningEWXCaldwell, Fayette, Gonzales, Guadalupe3 hr
Oct 24, 8:20 AM CDTRiver Flood WarningEWXVal Verde36 hr
Oct 24, 8:20 AM CDTRiver Flood WarningEWXVal Verde45 hr
Oct 24, 8:20 AM CDTRiver Flood WarningEWXVal Verde32 hr
Oct 24, 8:32 AM CDTAreal Flood AdvisoryEWXMaverick3 hr
Oct 24, 8:46 AM CDTRiver Flood WarningEWXBlanco25 hr
Oct 24, 9:16 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Frio, Karnes, Medina, Wilson3 hr
Oct 24, 9:17 AM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
Oct 24, 9:24 AM CDTAreal Flood AdvisoryEWXBandera, Edwards, Kerr, Real3 hr
Oct 24, 9:42 AM CDTFlash Flood WarningEWXBexar, Caldwell, Comal, Guadalupe, Hays2 hr
Oct 24, 9:55 AM CDTAreal Flood AdvisoryEWXBlanco, Gillespie, Kendall, Kerr3 hr
Oct 24, 9:59 AM CDTRiver Flood WarningEWXBexar, Wilson45 hr
Oct 24, 10:04 AM CDTRiver Flood WarningEWXKerr27 hr
Oct 24, 10:04 AM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe19 hr
Oct 24, 10:04 AM CDTRiver Flood WarningEWXComal, Guadalupe24 hr
Oct 24, 11:09 AM CDTAreal Flood AdvisoryEWXTravis, Williamson6 hr
Oct 24, 11:36 AM CDTAreal Flood AdvisoryEWXBastrop, Lee3 hr
Oct 24, 11:45 AM CDTAreal Flood AdvisoryEWXCaldwell, Fayette, Gonzales, Guadalupe3 hr
Oct 24, 11:57 AM CDTAreal Flood AdvisoryEWXBexar, Caldwell, Comal, Guadalupe, Hays, Wilson3 hr
Oct 24, 12:12 PM CDTAreal Flood AdvisoryEWXAtascosa, Bexar, Frio, Medina, Wilson2 hr
Oct 24, 12:20 PM CDTAreal Flood AdvisoryEWXAtascosa, DeWitt, Karnes, Lavaca115 min
Oct 24, 2:17 PM CDTAreal Flood AdvisoryEWXDeWitt, Karnes, Lavaca, Wilson3 hr
Oct 24, 2:23 PM CDTAreal Flood AdvisoryEWXBastrop, Lee3 hr
Oct 24, 2:30 PM CDTAreal Flood AdvisoryEWXBastrop, Lee3 hr
Oct 24, 2:43 PM CDTAreal Flood AdvisoryEWXCaldwell, Fayette, Gonzales, Guadalupe3 hr
Oct 24, 4:00 PM CDTFlash Flood WatchEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Guadalupe and 7 more8 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.